Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 241, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2003, 8:57 PM CDT for McCurtain County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2003, 8:57 PM CDT (01:57 UTC)
- Expired
- May 24, 2003, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 164 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 250157 SVRSHV OKC089-250300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 856 PM CDT SAT MAY 24 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1000 PM CDT * AT 856 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF IDABEL...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 1000 PM CDT. LAT...LON 3395 9483 3387 9449 3365 9449 3382 9492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, May 24, 3:15 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT SAT MAY 24 2003 THE SOUTHERN END OF MORNING MESOSCALE COMPLEX HAS DISSIPATED...WITH RESIDUAL OUTFLOW BOUNDARY ALONG THE RED RIVER VALLEY. THUNDERSTORM ACTIVITY IS ALREADY FIRING ACROSS THE FRONT RANGE OF THE ROCKIES THIS AFTERNOON...AS WELL AS SOME SHOWER ACTIVITY NOTED WEST OF MINERAL WELLS. THIS ACTIVITY COULD AFFECT THE FORECAST AREA BY LATE TONIGHT. IN ADDITION...MORE ACTIVITY IS EXPECTED TO DEVELOP LATER TONIGHT AS A WEAK LOW LEVEL JET KICKS IN...AND ENCOUNTERS THE OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. WILL HAVE LIKELY POPS WITH HEAVY RAIN/SEVERE WORDING ACROSS E TX NORTH OF INTERSTATE 20...AS WELL AS SE OK AND ADJACENT AREAS OF SW AR. THE BIGGEST HAZARD FROM THE MCS APPEARS TO BE DAMAGING WINDS SIMILAR TO WHAT NORMAN AND TULSA CWA/S HAD THIS MORNING. THE REST OF THE AREA WILL HAVE CHANCE POPS DUE TO UNCERTAINTY TO TRACK OF MCS...AND SLIGHTLY LESS UNSTABLE AIR...BUT WILL HAVE SEVERE MENTIONED NORTH OF INTERSTATE 20 PER SPC DAY ONE OUTLOOK. WEAK COLD FRONT MOVES INTO THE AREA ON SUNDAY WHICH WILL HELP FOCUS RAINFALL ACROSS THE REGION...WITH MOST AREAS HAVING LIKELY POPS. HIGH TEMPS ON SUNDAY COULD BE A BUST DEPENDING UPON THE EXTENT OF THE CLOUDS AND RAINFALL. WEAK COLD FRONT WILL SAG SOUTHWARD OUT OF THE REGION SUNDAY NIGHT/MONDAY MORNING. WILL HAVE SOME CHANCE POPS FOR SUNDAY NIGHT WITH POPS TAPERING OFF DURING MONDAY. IN THE EXTENDED...TUESDAY THROUGH SATURDAY...APPEARS TO BE DRY AS RIDGING WILL DOMINATE THE AREA AND THE UPPER RIDGE ACROSS THE SOUTHWEST IS PROGGED TO AMPLIFY WITH A SLIGHT JOG TO THE EAST. THIS WILL KEEP US DRY...AND ALSO WARM UP THE REGION TO ABOVE AVERAGE TEMPERATURES BY THURSDAY AND FRIDAY. PRELIMS... SHV 65/79/63/78 5633 MLU 62/80/61/79 4633 TXK 64/78/60/79 6632 TYR 66/79/63/78 6643 LFK 65/85/64/79 4443 22 .SHV...NONE.
Hazardous weather outlook, May 24, 12:00 PM CDT, 8 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS ACROSS EAST OKLAHOMA LATE THIS SATURDAY MORNING WILL CONTINUE TO PUSH SOUTHEAST INTO FAR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS. THIS COMPLEX OF STORMS SHOULD CONTINUE TO WEAKEN AS THEY MOVE INTO THE FOUR STATE REGION. HOWEVER...MORE THUNDERSTORM DEVELOPMENT IS POSSIBLE WITH THE AID OF DAYTIME HEATING THIS AFTERNOON AND EVENING NEAR OUTFLOW BOUNDARIES. ISOLATED STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LATER TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS COULD FORM ALONG A SLOW MOVING BOUNDARY ACROSS THE REGION...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A CLUSTER OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT WILL LIKELY CONTINUE ACROSS MUCH OF THE FOUR STATE AREA ON SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL... STRONG DAMAGING WINDS...IN ADDITION TO VERY HEAVY RAIN. A WEAK COLD FRONT MOVING INTO THE AREA AND UPPER LEVEL DISTURBANCES IN THE NORTHWEST FLOW ALOFT...MAY RESULT IN YET ANOTHER CLUSTER OF SHOWER AND THUNDERSTORM ACTIVITY SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND TO THE NORTH OF INTERSTATE 20.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.